# SDR 97ZZZX5162

- Difficulty date: November 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6798V
- Make and model: Cessna 421C
- Aircraft serial: 421C1254
- Engine: Cont GTSIO520N
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Seat
- Part number: 636697
- Condition: Failed
- Location: Nr 2 Cyl Intake
- Part time: 4 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW TCM CYLINDER ASSYS INSTALLED AT ENGINE OVERHAUL.  DATE STAMPED ON ROCKER BOSS:  7-97.  AFTER BREAK-IN FLIGHT AND TEST FLIGHTS, NR 2 CYL ON LT ENGINE WAS NOTED TO HAVE LOW COMPRESSION:  18/80.  LEAKAGE DETERMINED TO BE PAST INTAKE VALVE.  REMOVAL AND DISASSY REVEALED VALVE NO LONGER SEATED.  CYLINDER WAS LEAK CHECKED BEFORE ASSY WITH NONE NOTED.  SEAT HAS SHIFTED AND NO LONGER ALIGNS WITH GUIDE.  SUSPECT SEAT ASSY NOT FULLY SEATED WHEN ASSEMBLED.  WITH CYLINDER HEAD AT OPERATING TEMPERATURE, VALVE PUSHES SEAT FULLY IN AND NO LONGER ALIGNS WITH VALVE FACE.  THIS IS THE FIFTH CYLINDER AT THIS REPAIR STATION WITH SAME FAILURE.  ALL ARE INTAKE SEATS AND START TO LEAK AFTER FIRST FEW HRS OF OPERATION FROM NEW.
